Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2008, 6:07 PM EDT for Hamilton County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 23, 2008, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:06 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 23, 3:06 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT MON JUN 23 2008 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MODELS INDICATING A WEAK SHORTWAVE TRACKING THE AREA THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE BEING TRIGGERED AHEAD OF IT. MOISTURE IS LIMITED SO ONLY KEPT SLIGHT CHANCE POPS FOR THE EVENING HOURS FOR MAINLY THE MOUNTAINS. WITH THE MODERATE INSTABILITY EXPECTED...COULD SEE ISOLATED SEVERE STORMS THIS EVENING. HIGH PRESSURE RETURNS ON TUESDAY BRINGING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. STAYED NEAR THE NGM/MET/MAV BLEND GUIDANCE FOR TEMPERATURES. .LONG TERM (WEDNESDAY THROUGH MONDAY)...AT START OF PERIOD...WEDNESDAY MORNING...UPPER TROUGH PRESENTLY OVER THE AREA...HAS EXITED TO THE NORTHEAST ALLOWING SOME UPPER RIDGING TO BUILD INTO THE REGION FROM THE BAHAMAS FOR WEDNESDAY. THIS RIDGE QUICKLY STARTS TO BREAK DOWN LATER IN THE WEEK AS TROUGHINESS STARTS AFFECTING THE AREA FROM THE WEST AND NORTHWEST INTO NEXT WEEKEND. MODELS IN GOOD BASIC AGREEMENT OF PLACING LARGE STORM SYSTEM OVER THE GREAT LAKES AGAIN OVER THE WEEKEND WITH THE SOUTHERN END OF ITS FLOW AND EFFECTS BEING FELT DOWN WELL INTO THE SERN US. LATEST MODELS SHOW TROUGH PASSING BY NEXT MONDAY...BUT STILL LEFT IN A NW FLOW WITHOUT RIDGE TO WEST REALLY TRYING TO BUILD IN. LOOKS LIKE A WEAK COLD FRONT WILL PASS THROUGH THE AREA AROUND SUNDAY/SUNDAY NIGHT TIMEFRAME. FOR WEDNESDAY...JUST MINIMAL POPS IN SWRN CWA...BUT MORE COVERAGE OF POPS FOR THE REST OF THE WEEK AND INTO THE WEEKEND WITH POPS IN THE 30S FOR FRIDAY...SATURDAY...AND SUNDAY. TOUGH TO NAIL DOWN EXACT TIMING OF BEST POPS AS SURELY SEVERAL DISTURBANCE WILL COME THROUGH FLOW IN THE SOUTHERN PART OF THE TROUGH. IF FROPA CAN PASS THROUGH DURING THE DAYTIME HOURS...WOULD THINK THAT WOULD WARRANT HIGHER POPS...BUT TOO EARLY TO HAVE ANY DECENT TIMING ON FRONT YET. WENT VERY CLOSE TO GFS MOS ON TEMPS. JUST A LITTLE DRIER WITH DEWPOINTS...POST FRONTAL...AND THEREFORE LOW TEMPS POST FRONTAL MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 90 64 89 66 / 10 0 10 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 87 60 89 67 / 10 0 10 10 10 OAK RIDGE, TN 58 87 60 91 66 / 10 0 10 10 10 TRI CITIES AIRPORT, TN 55 85 54 88 62 / 20 0 10 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH/GM
Hazardous weather outlook, Jun 23, 4:42 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 442 AM EDT MON JUN 23 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 442 AM EDT MON JUN 23 2008 /342 AM CDT MON JUN 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP...MAINLY THIS AFTERNOON AND EARLY EVENING. AN UPPER LEVEL OF TROUGH OF LOW PRESSURE WILL BE PASSING ACROSS THE REGION LATER TODAY...INCREASING THE AMOUNT OF INSTABILITY DUE TO COOLER TEMPERATURES ALOFT. A FEW STORMS MIGHT BRIEFLY PULSE UP TO SEVERE LEVELS...ESPECIALLY DURING PEAK HEATING. THE MAIN THREAT WILL BE STRONG AND GUSTY DOWNBURST WINDS...WITH THE POSSIBILITY OF PEA TO NICKEL SIZED HAIL WITH THE STRONGEST STORMS. HOWEVER...THE COVERAGE OF THUNDERSTORMS SHOULD BE QUITE SPARSE AND MOST AREAS WILL REMAIN DRY AND WARM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL GENERALLY DOMINATE THE WEATHER PATTERN THROUGH FRIDAY...GIVING JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS AND EVENINGS. RAIN CHANCES SHOULD INCREASE BY THE WEEKEND...AS GULF MOISTURE SLOWLY INCREASES AND THE UPPER RIDGE OF HIGH PRESSURE WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
In the hours before
Special weather statement, Jun 23, 3:09 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT MON JUN 23 2008 TNZ035-036-067-232000- ANDERSON-MORGAN-ROANE- 309 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING ANDERSON...MORGAN AND ROANE COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 19 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED FOR ANY POSSIBLE WARNINGS WITH THIS STORM.
Special weather statement, Jun 23, 4:31 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 431 PM EDT MON JUN 23 2008 TNZ082-232115- BLEDSOE- 331 PM CDT MON JUN 23 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING BLEDSOE COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SPENCER...MOVING SOUTHEAST AT 23 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. DGS
Special weather statement, Jun 23, 5:20 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 520 PM EDT MON JUN 23 2008 TNZ084-099-232200- HAMILTON-MEIGS- 520 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING NORTHERN HAMILTON AND SOUTHERN MEIGS COUNTIES... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF DUNLAP...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.